Psycho-Babble Social | for general support | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Suicides on Meds? Ted

Posted by kazoo on June 30, 2001, at 1:35:02

In reply to Re: Suicides on Meds?, posted by Ted on June 28, 2001, at 10:56:24

> According to my former pdoc, this phenomenon is most typical only of those with bipolar disorder.
>
^^^^^^^^^^^^^^^^^^^^^^
Don't count on it. This "phenomenon" is common with all people, on or off drugs, it doesn't matter. The suicide rate amongst the people of Greenland is astronomical and not via drugs, but via the natural extended periods of darkness. Suicide is an equal-opportunity killer.

> I seem to recall something like one-third to one-half of all attempted/completed suicides are by those already receiving treatment. This, IMHO, is really a problem -- something has to be done to make sure that those most at risk have the support to stay safe.

^^^^^^^
Some problem, indeed!

I remember back in the mid-1970s, when Deseryl (trazadone) was first released, its main selling point was that it was an "Anti-Suicide Drug" (for some idiotic reason) ... naturally, by the company's Public Relations department. That stupid label didn't last long, for obvious reasons, as patients started to use the drug in large amounts to *purposely* overdose themselves.

Let me give you an interesting fact: more people overdose on simple Aspirin than any other drug on the market. Why? Availabilty, and it is potent stuff.

Greetings to Ted

(a revamped) kazoo


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Social | Framed

poster:kazoo thread:6862
URL: http://www.dr-bob.org/babble/social/20010628/msgs/6941.html